Problems with Azathioprine

I was put on Azathioprine in August after having a bad reaction to the Hydroxychloroquine i was originally prescribed. This morning (approx 3 months later) i woke up feeling dizzy and sick with a racing pulse. I'm worried i'm having another reaction to the drugs. The dizziness is fairly severe and has lasted all day. I can't bear the thought of having to start on a new drug all over again. I've already been off work for nearly 6 months. Anyone else had similar problems?

4 Replies

oldestnewest
  • Hello - gosh it s sounds as though you feel rotten. But 3 months in I'd guess it's unlikely to be the drug. Maybe you have caught a bug?

  • Hiya. I doubt it's the aza as u have been on it for 3 months.... I also get days were I feel dizzy and have extreme racing heart. I tend to find it prompts a flare or I have just over done it. It might be a virus? Hope ur feeling super better soon. J x

  • Have you recently had your dose increased? I had a reaction at 2nd dose increase but it was abdominal pain.

    I have also had dizziness, sickness & racing heart but not while on azathioprine. It seems to be part of my lupus/fibromyalgia, & can come & go.

    Better get it checked out mainlyconfused, if it continues.

  • Thanks everyone. I appreciate the advice, I have seen my consultant and she's suggested taking the Aza last thing at night, the thinking being that any dizziness would happen while I slept. It is slightly better and I haven't been taken off them, so fingers crossed. xx

You may also like...